MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CARDINAL HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported a false negative result when testing a patient sample with the cardinal hcg cassette rapid test.Following the negative result, the patient was sent for a ct scan and it was determined that the patient had appendicitis.The patient was sent to the er where labs were completed with a result of 151 miu/ml; the patient was determined to be pregnant.No adverse outcomes were reported as a result of the ct scan, however due to the potential for damage to the fetus this will be considered an other serious/important medical event.

Brand Name
CARDINAL HCG CASSETTE RAPID TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
MDR Report Key19840907
Report Number3006984151-2024-00006
Device Sequence Number7666414
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2024
Report Date (Section F) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot Number0000695450
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/26/2024
Date Report to Manufacturer06/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA07/26/2024